What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 18, 3:49 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 18, 3:49 PM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service New York NY
449 PM EDT Sun Aug 18 2024
.SYNOPSIS...
A frontal system with its associated low pressure center continues
to approach the area tonight. The central low moves slowly
within the region Monday, shifting east of the area by early
Monday evening. The frontal system continues to shift east of
the region Monday night into Tuesday morning. High pressure
builds in thereafter through the remainder of the week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Heavy showers have been frequent across southwest Connecticut
where there has already been significant flooding within parts
of that area. Low level jet has really helped fuel these showers
at times exhibit close to 40-45 kt out of the south. This is
approximately 20-25 kt higher than what large scale models were
conveying.
More showers as well as thunderstorms are in the forecast, set
to move into the region across the western half this evening,
generally between 6PM and 10PM. After that, the showers and
thunderstorms are expected to weaken partially as they move
farther east across the eastern half of the region late this
evening into the overnight. Instability will be lowering from
early to late this evening.
Thunderstorms expected to be more isolated in coverage for the
eastern half of the region with less instability.
Mid level trough approaches from the west resulting in roughly a
20 meter drop with the 500mb height. Models are showing
multiple areas of higher positive vorticity advection traversing
the local area.
With this forcing and forecast increase of bulk shear 0-6 km AGL
as well as some helicity increase in low levels, there is
potential for severe weather this evening. A severe
thunderstorms watch is in effect for NE NJ, the Lower Hudson
Valley and NYC, including NY Harbor, until 10PM this evening.
Main threats in addition to the heavy rain are damaging winds.
Also, a brief isolated tornado cannot be ruled out. The low
level SE flow will help increase the low level helicity.
The central low associated with the frontal system is expected to
move east and near the western edge of the forecast region to start
the overnight period. The central low and associated occluded front
make their way into the area going into daybreak Monday.
The low and upper level forcing will make for more widespread
showers, which will be heavy at times. Layer precipitable water
maximizes across the local region tonight, reaching almost to
near 2 inches.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Mid level trough continues to approach with its axis arriving within
the region by early Tuesday. About another 30 meter drop with the
500mb height is expected within the region. Once again, multiple
areas of higher positive vorticity advection move across the area
for Monday and Monday night. Vertical forcing will remain in place
to easily allow for the development of showers.
The numerical weather prediction models convey low pressure
passing east of the area early Monday, followed by a cold front
slowly moving across for afternoon into early evening. They are
coherent in their model solutions showing the low pressure
moving east of the area Monday night.
The rain on Monday could very well be more intermittent with more
lulls in the activity. However, thinking here that numerous
showers will pop up and develop throughout the afternoon with a
lingering frontal boundary acting as a focus for low level
convergence. Although the axis of higher precipitable waters is
forecast to be more east of the region, heavy rain will still be
possible at times.
Regarding thunderstorms, low level CAPE forecast to be more, up to
near or a little above 1000 J/kg, so more potential. Will
include chance of thunderstorms. Enough factors to have more
than just slight chance or isolated thunderstorms. Lowering
chances for showers and thunderstorms Monday night, mainly dry
overnight into early Tuesday morning.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
After a secondary frontal passage, any residual showers across S CT
and Long Island should end in the morning. This will set the stage
for drier and cooler conditions to take hold into midweek. Behind
the fropa, high temps on Tuesday could be some of the coolest since
late May, generally in the upper 60s to mid 70s.
The drier, cooler pattern will continue into mid week behind the
frontal system as dry air advects south, with surface high pressure
building in. Lingering upper trough over the Northeast may persist
into late week, reinforced by a closed low dropping south out of
Canada.
This high will be accompanied with primarily N-NW winds and a much
cooler regime. Highs temps Wed will be in the 70s, with low temps
Wed AM and Thu AM in the 50s to near 60. Some interior spots as well
as in the Long Island Pine Barrens could bottom out in the upper 40s
by daybreak Thu depending on the strength of any radiational
cooling. Temperatures will gradually moderate into late week and the
weekend with highs reaching the upper 70s to lower 80s by Fri, and
well into the 80s next weekend.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A frontal system slowly approaches the terminals through
tonight, with a wave of low pressure and cold front passing
through Monday morning.
MVFR, with breaks of VFR at the NYC metro terminals. There is a
chance of IFR east of the NYC terminals. Scattered showers and
an isolated thunderstorm will east of the NYC terminals through
the afternoon. Another round of showers and thunderstorms is
likely by early this evening, with a few of the thunderstorms
possibly producing strong gusty winds. Also, periods of moderate
to heavy rainfall will be likely with any of the showers and
thunderstorms. Showers will be continuing through tonight, and
then taper off toward Monday morning. Low confidence with timing
of flight category changes and with timing and areal coverage of
showers and thunderstorms this evening.
Winds will be S to SE through tonight, with gusts 17kt to 24kt
this afternoon, more likely at the NYC metro terminals. Winds
begin to shift toward the SW during Monday morning.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Low confidence forecast with timing of flight category changes
and timing/areal coverage of showers and thunderstorms. A few
strong thunderstorms are possible late this afternoon and this
evening with gusty winds possible.
S to SE winds will be gusty, with gusts 17kt to 24kt at times,
with the gusts ending early this evening.
OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
Monday afternoon: Generally VFR. Scattered showers and
thunderstorms with MVFR or lower at times.
Tuesday: Mainly VFR. A chance of showers, mainly in the
morning, with MVFR possible. NW wind gusts 15-20 kt.
Wednesday-Friday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Rough ocean seas and long period swells remain through tonight
and into Monday. Seas decrease more Monday afternoon into Monday
night. SCA for ocean remains in effect for the ocean through
Monday night.
Winds are expected to remain below SCA thresholds outside of
thunderstorms. Non-ocean zones are expected to remain below SCA
thresholds for winds and seas through Monday night.
The rough ocean seas and long period swells come from distant
tropical cyclone Ernesto as it passes well northeast of the
area in the open Atlantic. This is also leading to rough
conditions around inlets. Please refer to the National Hurricane
Center for official forecasts regarding Ernesto.
Thereafter, elevated wave heights on the ocean zones will allow
for SCA conditions to possibly continue into the day on
Tuesday. By Late Tuesday, wind diminish and wave heights should
fall below 5 feet. Sub-SCA conditions are then expected with
high pressure moving into the area by midweek.
&&
.HYDROLOGY...
Flood watch remains in effect for NE NJ, Orange and Rockland NY
and has been expanded to include Putnam NY, Westchester NY as
well as Fairfield CT and New Haven CT. The expansion is because
this area has had a lot of heavy rain showers already with more
on the way this evening. Fairfield CT has already had locations
experience significant flooding.
The flood watch goes until 2AM Monday.
Across the rest of the forecast region, NYC, Long Island, SE
Connecticut, not as much rain has fallen, and timing of most
shower and thunderstorms is expected to be when convection is
weakening limiting the flood threat. However, localized flash
flooding cannot be ruled out.
Additional rain Monday into Monday night looks be more
temporally and spatially limited, with just a marginal flash
flood threat. Otherwise, minor flooding in low lying and poor
drainage areas.
Rainfall totals are near 0.75 to 1.25 for much of the area with
locally higher totals, much higher for SW Connecticut through
Monday night. Bulk of the rain expected through this evening.
No hydrologic concerns expected thereafter Tuesday through next
weekend.
&&
.TIDES/COASTAL FLOODING...
A high rip current risk is in place through Monday due to elevated,
long period swells from Ernesto.
Ocean seas are forecast to be highest through Monday, and with surf
heights up to 6 ft, local beach erosion is possible.
A full moon on Monday as well as swell from distant Ernesto will
also elevate total water levels this week. Have continued the
advisory for the back bays of Nassau and Western Sound along the
southwest CT and S Westchester coast for this evening's high tide,
and the statement for areas along Jamaica Bay and lower NY Harbor.
Additional minor flooding is possible with the high tide cycles
(especially the evening/nighttime cycles) through much of this week.
Additional advisories/statements will likely be needed.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 2 AM EDT Monday for CTZ005-006-009-010.
Coastal Flood Advisory from 10 PM this evening to 1 AM EDT
Monday for CTZ009.
NY...Flood Watch until 2 AM EDT Monday for NYZ067>071.
Coastal Flood Advisory from 10 PM this evening to 1 AM EDT
Monday for NYZ071.
High Risk for Rip Currents through Monday evening for NYZ075-080-
081-178-179.
Coastal Flood Advisory until 10 PM EDT this evening for NYZ179.
NJ...Flood Watch until 2 AM EDT Monday for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for ANZ350-353-355.
&&
SYNOPSIS...BG/JM
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...BG
AVIATION...MET
MARINE...JM/MW
HYDROLOGY...JM
TIDES/COASTAL FLOODING...BGHazardous weather outlook, Aug 18, 1:21 PM EST, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
221 PM EDT Sun Aug 18 2024
NJZ002-004-006-103>108-NYZ067-069-191830-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Rockland-
221 PM EDT Sun Aug 18 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ080-081-191830-
Southwest Suffolk-Southeast Suffolk-
221 PM EDT Sun Aug 18 2024
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ007-008-010>012-NYZ078-079-191830-
Northern Middlesex-Northern New London-Southern New Haven-
Southern Middlesex-Southern New London-Northwest Suffolk-
Northeast Suffolk-
221 PM EDT Sun Aug 18 2024
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-340-345-350-353-355-191830-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
221 PM EDT Sun Aug 18 2024
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ338-191830-
New York Harbor-
221 PM EDT Sun Aug 18 2024
...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ068-070-072>074-176-191830-
Putnam-Northern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-
221 PM EDT Sun Aug 18 2024
...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Isolated to scattered instances of flash flooding are possible
today and tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ009-191830-
Southern Fairfield-
221 PM EDT Sun Aug 18 2024
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EDT MONDAY...
This Hazardous Weather Outlook is for southern Connecticut.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Additional instances of flash flooding are possible today and
tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ071-191830-
Southern Westchester-
221 PM EDT Sun Aug 18 2024
...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EDT MONDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Coastal Flood Advisory.
Additional instances of flash flooding are possible today and
tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-178-191830-
Kings (Brooklyn)-Southern Queens-
221 PM EDT Sun Aug 18 2024
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ177-191830-
Northern Nassau-
221 PM EDT Sun Aug 18 2024
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This afternoon and tonight.
Isolated to scattered instances of flash flooding are possible
today and tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ179-191830-
Southern Nassau-
221 PM EDT Sun Aug 18 2024
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Coastal Flood Advisory.
Isolated to scattered instances of flash flooding are possible
today and tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ006-191830-
Northern New Haven-
221 PM EDT Sun Aug 18 2024
This Hazardous Weather Outlook is for southern Connecticut.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005-191830-
Northern Fairfield-
221 PM EDT Sun Aug 18 2024
This Hazardous Weather Outlook is for southern Connecticut.
.DAY ONE...This afternoon and tonight.
Additional instances of flash flooding are possible today and
tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Local storm report, Aug 18, 4:42 PM EST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
542 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Flash Flood Oxford 41.42N 73.10W
08/18/2024 New Haven CT Broadcast Media
Flood waters stranded multiple motorists on
Oxford Road near the Brookside Inn. People
inside a nearby home and the restaurant are
being rescued.
&&Local storm report, Aug 18, 5:01 PM EST, 45 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
601 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM Flash Flood 3 WNW Oxford 41.44N 73.16W
08/18/2024 New Haven CT Dept of Highways
Route 188 closed between Hulls Hill Rd. and
Edmonds Rd. because of a mudslide.
&&Local storm report, Aug 18, 5:03 PM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
603 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Flash Flood 1 NNW Oxford 41.43N 73.12W
08/18/2024 New Haven CT Amateur Radio
Numerous vehicles trapped in flood waters
with multiple rescues ongoing along Oxford
Road and Roosevelt Drive.
&&Special weather statement, Aug 18, 5:11 PM EST, 35 minutes before
Special Weather Statement
National Weather Service New York NY
611 PM EDT Sun Aug 18 2024
NJZ004-006-105>108-NYZ074-182300-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Union NJ-
Western Essex NJ-Eastern Passaic NJ-Richmond (Staten Is.) NY-
611 PM EDT Sun Aug 18 2024
...STRONG THUNDERSTORMS WILL IMPACT HUDSON...UNION...ESSEX AND
RICHMOND COUNTIES THROUGH 700 PM EDT...
At 610 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Basking Ridge to Yorketown. Movement was
northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newark, Elizabeth, Bayonne, Wayne, Plainfield, Bloomfield, Linden,
Orange, Summit, Millburn, Harrison, Todt Hill, Caldwell, Huguenot,
and Port Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern New Jersey...and southeastern New York.
&&
LAT...LON 4049 7427 4050 7428 4050 7426 4055 7425
4056 7421 4060 7421 4059 7446 4067 7440
4065 7445 4067 7446 4076 7436 4077 7436
4079 7437 4086 7432 4090 7434 4090 7427
4093 7429 4095 7424 4058 7405 4053 7411
TIME...MOT...LOC 2210Z 233DEG 21KT 4072 7456 4032 7431
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JMLocal storm report, Aug 18, 5:19 PM EST, 27 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
619 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Flash Flood 4 SSE Southbury 41.43N 73.21W
08/18/2024 New Haven CT Emergency Mngr
40 campers trapped in Kettletown State Park
due to walking and road bridges being washed
away.
&&Local storm report, Aug 18, 5:34 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
634 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Rain 4 ESE New Fairfield 41.44N 73.39W
08/18/2024 M6.82 Inch Fairfield CT Cocorahs
&&NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1213832, 1213833, 1213835, 1213838, 1213839, 1213840, 1213841, 1213842, 1213843, 1213844, 1213845, 1213846, 1213847, 1213848, 1213831, 1213855, 1213856, 1213857, 1213859, 1213860, 1213861, 1213862, 1213863, 1213864, 1213865, 1213866, 1213867, 1213868, 1213869, 1213870, 1213871, 1213872.